Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS Burlington, VT

May 27, 2011Essex County, New York; Addison County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2011, 5:47 PM EDT for Essex County, New York; Addison County, Vermont. It was in force for 58 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 5:47 PM EDT (21:47 UTC)
Expired
May 27, 2011, 6:45 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT

The radar

The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:10 PM EDTHAIL 0.25Ticonderoga, NYHAM RADIO... ONE-QUARTER INCH HAIL
May 27, 6:10 PM EDTHAIL 0.75Ticonderoga, NYDIME SIZE HAIL
May 27, 6:27 PM EDTHAIL 0.5Shoreham, VTHALF-INCH HAIL
May 27, 6:30 PM EDTHAIL 0.881 Ne Shoreham, VTNICKEL SIZE HAIL
May 27, 6:30 PM EDTHAIL 1Shoreham, VTQUARTER SIZE HAIL
May 27, 6:35 PM EDTHAIL 0.25Cornwall, VTPEA SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS51 KBTV 272147
SVRBTV
NYC031-VTC001-272245-
/O.NEW.KBTV.SV.W.0026.110527T2147Z-110527T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
547 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 645 PM EDT.

* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EXIT 27 OF
  I87...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  TICONDEROGA...PARADOX...CROWN POINT CENTER...CROWN POINT...
  BRIDPORT...SHOREHAM...MIDDLEBURY...CORNWALL...WEYBRIDGE...NEW
  HAVEN...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

&&

LAT...LON 4378 7395 4423 7325 4391 7283 4390 7284
      4389 7288 4390 7288 4384 7303 4384 7322
      4379 7321 4375 7334 4380 7338 4376 7385
TIME...MOT...LOC 2146Z 230DEG 30KT 4379 7364

$$
NASH
3 follow-up statements
611 
WWUS51 KBTV 272211
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
611 PM EDT FRI MAY 27 2011

NYC031-VTC001-272245-
/O.CON.KBTV.SV.W.0026.000000T0000Z-110527T2245Z/
ESSEX NY-ADDISON VT-
611 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY NEW YORK AND ADDISON COUNTY VERMONT...

AT 610 PM EDT A SEVERE THUNDERSTORM WAS INDICATED BY WEATHER RADAR 
NEAR TICONDEROGA. THE STORM HAS THE POTENTIAL TO PRODUCE ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BRIDPORT...SHOREHAM...MIDDLEBURY...CORNWALL...NEW HAVEN MILLS...
  BROOKSVILLE...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

&&

LAT...LON 4378 7395 4423 7325 4391 7283 4390 7284
      4389 7288 4390 7288 4384 7303 4384 7322
      4379 7321 4375 7334 4380 7338 4376 7385
TIME...MOT...LOC 2210Z 230DEG 30KT 4389 7340

$$
NASH
954 
WWUS51 KBTV 272238
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
638 PM EDT FRI MAY 27 2011

NYC031-VTC001-272245-
/O.CON.KBTV.SV.W.0026.000000T0000Z-110527T2245Z/
ESSEX NY-ADDISON VT-
638 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY NEW YORK...AND SOUTHWESTERN
ADDISON COUNTY VERMONT...

AT 635 PM EDT...WEATHER SERVICE RADAR INDICATED  A SEVERE 
THUNDERSTORM NEAR CORNWALL...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS PRODUCED HAIL THE SIZE OF QUARTERS.

OTHER THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WERE LOCATED IN 
SOUTHERN ESSEX COUNTY...NEAR CHILSON AND SOUTH SCHROON.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

&&

LAT...LON 4380 7338 4376 7384 4379 7381 4417 7325
      4391 7283 4384 7303 4384 7322 4379 7321
      4375 7333
TIME...MOT...LOC 2236Z 230DEG 30KT 4403 7317

$$
NASH
268 
WWUS51 KBTV 272244
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
644 PM EDT FRI MAY 27 2011

NYC031-VTC001-272254-
/O.EXP.KBTV.SV.W.0026.000000T0000Z-110527T2245Z/
ESSEX NY-ADDISON VT-
644 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY 
NEW YORK...AND SOUTHWESTERN ADDISON COUNTY VERMONT WILL EXPIRE AT 
645 PM EDT...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

LAT...LON 4380 7338 4376 7384 4379 7381 4417 7325
      4391 7283 4384 7303 4384 7322 4379 7321
      4375 7333
TIME...MOT...LOC 2244Z 230DEG 30KT 4407 7309

$$
NASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:18 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 27, 4:18 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
418 PM EDT FRI MAY 27 2011

.SYNOPSIS...
EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY
TONIGHT...ESPECIALLY OVER CENTRAL AND SOUTHERN VERMONT WHERE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST.
FOR THE START OF THE MEMORIAL DAY WEEKEND...EXPECT ABOVE NORMAL
TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 417 PM EDT FRIDAY...AREAL COVERAGE OF STORMS IS INCREASING
LATE THIS AFTERNOON ACROSS THE NORTH COUNTRY AND POINTS SOUTHWEST.
INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE
STORMS OVER CENTRAL AND SOUTHERN VERMONT AS WELL AS SOUTHERN ESSEX
COUNTY NEW YORK. SEVERE THUNDERSTORM WATCH NUMBER 389 REMAINS IN
EFFECT UNTIL 8PM FOR THIS AREA. STILL LOOKING AT THE POTENTIAL FOR
HEAVY RAIN ACROSS THIS AREA AS WELL AFTER THE SEVERE THREAT COMES
TO AN END. MORE SHOWERY WEATHER BEHIND THE FRONT IN THE SAINT
LAWRENCE VALLEY SUGGESTS THREAT FOR FLASH FLOODING HAS COME TO AN
END AND THUS HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS
AREA...BUT KEPT IT IN PLACE ELSEWHERE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON
SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL
CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND
GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO
FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON.
LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED
FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY
BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH
OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH
SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES
FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY.
THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER
RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND
SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD
HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE
80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN
00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY.
NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL
SUBSIDENCE REGIME IN PLACE.

IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS
THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY
MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE
BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE
FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER
THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER
HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS
INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF
RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE
GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING
8 C/KM LATE TUESDAY/TUES NIGHT.

850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW
FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A
SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID-
UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON
THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE
WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW
AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A
SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK
THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF
SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG.
BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME
THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM
SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH
HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE
HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS
EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS.

OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION.
MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER
LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT
OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY.

OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR
WITH HIGH PRESSURE BUILDING IN.

&&

.HYDROLOGY...
AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH
EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA.

&&

.MARINE...
AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN
THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND
EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY
MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND
SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028>031-034-035.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...BANACOS
AVIATION...BOYD
HYDROLOGY...EVENSON
MARINE...EVENSON
Hazardous weather outlook, May 27, 2:06 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
206 PM EDT FRI MAY 27 2011

NYZ026>031-087-VTZ001>003-005-006-016-017-281815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
206 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ034-035-VTZ004-007>012-018-019-281815-
WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
206 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE
EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN
VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE
INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS.

THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY
RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH
FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING
WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND
SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND
SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3
INCHES IN A VERY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 27, 5:09 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
509 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     NEWCOMB                 43.97N  74.17W
05/27/2011                   ESSEX              NY   AMATEUR RADIO

            ESSEX CTY DISPATCH REPORTED NUMEROUS TREES DOWN

&&

EVENT NUMBER BTV1100212

LOCONTO
Local storm report, May 27, 5:18 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     NEWCOMB                 43.97N  74.17W
05/27/2011                   ESSEX              NY   AMATEUR RADIO

            ESSEX CTY DISPATCH REPORTED NUMEROUS TREES AND
            POWERLINES DOWN

&&

CORRECTED REMARKS

EVENT NUMBER BTV1100212

LOCONTO
Local storm report, May 27, 5:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
530 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             LUDLOW                  43.40N  72.70W
05/27/2011  E0.38 INCH       WINDSOR            VT   PUBLIC

            ONE-FOURTH TO THREE-EIGHTHS INCH DIAMETER HAIL

&&

EVENT NUMBER BTV1100213

LOCONTO
Local storm report, May 27, 5:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
538 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             LUDLOW                  43.40N  72.70W
05/27/2011  E1.00 INCH       WINDSOR            VT   PUBLIC

            QUARTER SIZE HAIL

&&

EVENT NUMBER BTV1100214

LOCONTO
Special weather statement, May 27, 5:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
538 PM EDT FRI MAY 27 2011

VTZ003-004-007-008-272215-
CALEDONIA VT-ESSEX VT-ORLEANS VT-WASHINGTON VT-
538 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM ACROSS NORTHEAST VERMONT...

AT 535 PM EDT...WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM NEAR CABOT...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STANNARD...GREENSBORO BEND...SHEFFIELD...WHEELOCK...SUTTON...
GLOVER...WEST BURKE...NEWARK...

THIS THUNDERSTORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

LAT...LON 4489 7216 4472 7177 4429 7219 4444 7245

NASH
Local storm report, May 27, 5:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             LUDLOW                  43.40N  72.70W
05/27/2011  E1.00 INCH       WINDSOR            VT   PUBLIC

            QUARTER SIZE HAIL

&&

CORRECTED EVENT TIME

EVENT NUMBER BTV1100214

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:19 PM EDTFlash Flood WarningBTVEssex3 hr
May 26, 8:44 PM EDTFlash Flood WarningBTVEssex6 hr
May 26, 10:28 PM EDTFlash Flood WarningBTVClinton, Essex, Franklin, St. Lawrence6 hr
May 27, 4:16 PM EDTSpecial Weather StatementBTVEssex59 min
May 27, 4:22 PM EDTFlash Flood WarningBTVEssex4 hr
May 27, 5:02 PM EDTSevere Thunderstorm WarningBTVEssex58 min
May 27, 6:35 PM EDTFlash Flood WarningBTVEssex4 hr
May 26, 8:13 PM EDTTornado WarningBTVCaledonia, Essex, Orange, Washington47 min
May 26, 8:23 PM EDTSevere Thunderstorm WarningBTVOrange, Washington36 min
May 26, 8:29 PM EDTFlash Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more3 hr
May 26, 9:03 PM EDTSpecial Weather StatementBTVCaledonia42 min
May 26, 10:15 PM EDTSpecial Weather StatementBTVEssex30 min
May 26, 11:59 PM EDTRiver Flood WarningBTVWashington13 hr
May 26, 11:59 PM EDTRiver Flood WarningBTVChittenden39 hr
May 27, 12:16 AM EDTSevere Thunderstorm WarningBTVRutland, Windsor43 min
May 27, 1:01 AM EDTRiver Flood WarningBTVCaledonia42 hr
May 27, 4:07 AM EDTFlash Flood WarningBTVCaledonia, Essex, Lamoille, Orange, Orleans, Washington3 hr
May 27, 5:11 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor64 min
May 27, 5:38 PM EDTSpecial Weather StatementBTVCaledonia37 min
May 27, 6:32 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex28 min
May 27, 6:35 PM EDTSpecial Weather StatementBTVWashington25 min
May 27, 6:42 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orange, Orleans, Washington63 min
May 27, 6:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington59 min
May 27, 6:49 PM EDTSpecial Weather StatementBTVAddison26 min
May 27, 6:52 PM EDTSevere Thunderstorm WarningBTVWindsor40 min
May 27, 7:05 PM EDTFlash Flood WarningBTVCaledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more3 hr
May 27, 7:27 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington63 min
May 27, 7:30 PM EDTSpecial Weather StatementBTVAddison30 min
May 27, 7:31 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex34 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.